MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system 5max ace reperfusion catheter (5max ace) was kinked approximately 1.0 cm from the hub.Conclusions: evaluation of the returned device confirmed that the 5max ace was kinked at the strain relief.This type of damage typically occurs due to improper handling during removal from the packaging hoop.If the device is forcefully retracted at an angle during removal from its packaging hoop, damage such as this may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an acute-stage cerebral infarction (occluded m1 segment of the middle cerebral artery (mca)) using a penumbra system 5max ace reperfusion catheter (5max ace).During the procedure, post carotid artery stenting (cas) and prior to use, the physician noticed that the 5max ace was kinked at the stain relief upon removal from the packaging.The damaged 5max ace was found prior to use and therefore, was not used in the procedure.The procedure was completed using a new 5max ace.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6749211
Report Number3005168196-2017-01276
Device Sequence Number13853470
Product Code NRY
UDI-Device Identifier00814548012803
UDI-Public00814548012803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/23/2020
Device Catalogue Number5MAXACE132
Device Lot NumberF73914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2017
Initial Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1